Skip to content

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Started back up weaning off med.....
avatar
ddnos posted:
About 2 weeks ago started back up with the SLOW process of trying to wean of one of my meds, Nardil. A couple months ago I had to increase it by 1/4 a pill in hopes of it taking away the physical symptoms I was having, and it worked. So now reducing by 1/4 pill every couple months or so instead of 1/2 a pill, hoping that my body can handle that. So far, that appears to be a good plan because I've been 1/4 pill less for a week and no physical symptoms. This same dose 2 months ago and I was sick, so I'm hoping this will work until I'm completely off the med. Whether or not I can STAY off it remains to be seen. At this rate, it's going to take about a year (give or take) before I'm completely off it. I know, seems strange that it would take so long, but for some reason, my body/system does not agree with going off the med - I've been on it about 22 years!

Time will tell.

I really want to be able to get off this med for various reasons - but if I can't, I hope the alternative will work (the alternative is getting back on my normal dose but adding a particular beta blocker to help manage the symptoms of high adrenaline due to that med).

Holding on...........

Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
Reply
 
avatar
slik_kitty responded:
good luck. i hope this works!
 
avatar
ddnos replied to slik_kitty's response:
Thanks Kitty, I sure hope so too! But if it doesn't, I plan on taking it out on you, so if I were you, I'd either pray hard or build up your running strength and endurance! lol

Hugs
Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
tryforever responded:
Good luck Debbie...
 
avatar
ddnos replied to tryforever's response:
Thank you, L

I just figured that I started this process about 6-7 months ago - I started at 3 pills a day and I'm only at 2 pills! With initial plan, I would be at 1.5 pills this month, but when I got to 2 pills the first time and was still physically sick after 2 months, I had to increase by 1/4 pill. This time on 2 pills no symptoms so far (physical)! Yippie! Still, this is ridiculous! I've NEVER had this much trouble weaning off a med - EVER - and I've even weaned off this same one twice before years ago without any problem! Sigh!

So I'm going to need all the luck, hope, wishes, and ice-cream possible to get this to work! lol

Thanks again
Debbie
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
slik_kitty replied to ddnos's response:
you gotta catch me first. he he he
 
avatar
ddnos replied to slik_kitty's response:
KItty, you don't think I can catch you if need be? I thought you knew me better than that, missy! So if I were you, I'd be hoping this medication process works so I don't have to hunt you down, because it won't be pretty!
Forgiveness is letting go of the hope that the past could have been any different --Unknown
 
avatar
slik_kitty replied to ddnos's response:
so that's you worried about catching me. that's as it should be for i am speedy gonzalez! zoooooooooooooommmmmmmmmmm>>>>>>>>>>>>>>>


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.